Alert archive / Indiana / River Flood Warnings in 2015

River Flood Warning 85, NWS Northern Indiana

July 14, 2015Allen County, Indiana

NWS Northern Indiana issued this river flood warning at Jul 14, 2015, 11:02 AM EDT for Allen County, Indiana. It took effect at Jul 15, 2015, 12:00 AM EDT. It was in force for 41 hr.

The area

The outline as issued.

The facts

Issued
Jul 14, 2015, 11:02 AM EDT (15:02 UTC)
In effect from
Jul 15, 2015, 12:00 AM EDT
Expired
Jul 16, 2015, 5:00 PM EDT
In force
41 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

County Allen County, IN

The radar

The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Marys River near Fort Wayne (SASI3). The gauge peaked at 13.44 ft at Jul 14, 2015, 1:00 PM EDT.

actionminormoderate101214161807/1407/1507/1607/17
Action stage
12 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04182000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

172 
WGUS43 KIWX 141502
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1102 AM EDT TUE JUL 14 2015

...The National Weather Service in Northern Indiana has issued a 
flood warning for the following rivers...

  Maumee River at Ft. Wayne affecting Allen and Paulding Counties
  Saint Marys River at Muldoon Bridge affecting Allen County

...flooding severity forecast to increase from Minor to Moderate for 
the following rivers in Indiana 

  Eel River at North Manchester affecting Cass...Kosciusko...Miami...
  Wabash and Whitley Counties

.Additional runoff into river basins from additiona heavy rainfall 
over the past 24 hours will cause new or continued river flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive vehicles through flooded areas. the 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to NOAA Weather Radio or 
local media for further statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Hydrology...  Rivers and Lakes.


All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC017-085-103-169-183-151502-
/O.EXT.KIWX.FL.W.0083.000000T0000Z-150717T1845Z/
/NMCI3.2.ER.150714T0930Z.150715T1200Z.150716T1845Z.NO/
1102 AM EDT TUE JUL 14 2015

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Eel River at North Manchester
* until Friday afternoon.
* At 10 AM Tuesday the stage was 9.9 feet and rising.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will rise to crest near 12.1 feet around  8 AM
  Wednesday July 15 and fall below flood stage around  2 PM Thursday 
  July 16.
* At 13.0 feet...South Mill Street lumber company built wall to 
  prevent flooding after December 1990 flood.  
* This crest compares to a previous crest of 12.6 feet which occurred 
  on Jul 19 1996.

&&

LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
      4087 8599 4072 8631             

$$

INC003-OHC125-151501-
/O.NEW.KIWX.FL.W.0084.150714T1646Z-150716T1930Z/
/FTWI3.1.ER.150714T1646Z.150715T0600Z.150715T1930Z.NO/
1102 AM EDT TUE JUL 14 2015

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Maumee River at Ft. Wayne
* until Thursday afternoon.
* At 10 AM Tuesday the stage was 16.5 feet and rising.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will rise above flood stage Tuesday afternoon 
  and crest near 18.0 feet around  2 AM Wednesday July 15 and fall 
  below flood stage around  3 PM Wednesday July 15.
* At 18.0 feet...The lowest unprotected city streets begin to flood. 
  A few residents of River Haven are affected by high water.
* This crest compares to a previous crest of 18.4 feet which occurred 
  on Apr 7 2009.

&&

LAT...LON 4107 8513 4110 8511 4110 8505 4113 8495
      4111 8492 4106 8503             

$$

INC003-151501-
/O.NEW.KIWX.FL.W.0085.150715T0400Z-150716T2100Z/
/SASI3.1.ER.150715T0400Z.150715T1200Z.150715T2100Z.NO/
1102 AM EDT TUE JUL 14 2015

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Saint Marys River at Muldoon Bridge
* from late tonight to Thursday afternoon.
* At 10 AM Tuesday the stage was 13.4 feet and rising.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...The river will rise above flood stage very early 
  Wednesday morning  and crest near 14.3 feet around  8 AM Wednesday 
  July 15 and fall below flood stage around  5 PM Wednesday July 15.
* At 14.0 feet...Flooding occurs in parks and low farmland throughout
  southern Allen County. The City of Fort Wayne starts 24 hour flood 
  fighting procedures.
* This crest compares to a previous crest of 14.7 feet which occurred 
  on May 26 2011.

&&

LAT...LON 4104 8518 4109 8516 4109 8512 4104 8514
      4094 8504 4093 8506             

$$
1 follow-up statement
126 
WGUS83 KIWX 150254
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1054 PM EDT TUE JUL 14 2015

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...STARKE AND ST.
  JOSEPH COUNTIES
  SAINT MARYS RIVER AT MULDOON BRIDGE AFFECTING ALLEN COUNTY
 
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  LITTLE RIVER ABOVE HUNTINGTON AFFECTING ALLEN...HUNTINGTON AND 
  WABASH COUNTIES 
  TIPPECANOE RIVER NEAR ORA AFFECTING FULTON...KOSCIUSKO...MARSHALL...
  PULASKI AND STARKE COUNTIES 
  WABASH RIVER NEAR LINN GROVE AFFECTING ADAMS AND WELLS COUNTIES 
  WABASH RIVER NEAR BLUFFTON AFFECTING HUNTINGTON AND WELLS COUNTIES 
  WABASH RIVER AT WABASH AFFECTING CASS...MIAMI AND WABASH COUNTIES 
  EEL RIVER AT NORTH MANCHESTER AFFECTING CASS...KOSCIUSKO...MIAMI...
  WABASH AND WHITLEY COUNTIES 
  MAUMEE RIVER AT FT. WAYNE AFFECTING ALLEN AND PAULDING COUNTIES 
  SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT 
  COUNTIES 
  NORTH BRANCH ELKHART RIVER AT COSPERVILLE AFFECTING ELKHART AND 
  NOBLE COUNTIES 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... 

  AUGLAIZE RIVER NEAR FT. JENNINGS AFFECTING ALLEN...PAULDING AND 
  PUTNAM COUNTIES 
 
.Recent heavy rainfall has led to rises on area rivers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX UNDER HYDROLOGY...  RIVERS AND LAKES.


ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC003-069-169-160254-
/O.EXT.KIWX.FL.W.0079.000000T0000Z-150716T1719Z/
/LRHI3.2.ER.150714T0422Z.150715T0200Z.150715T1719Z.NO/
254 AM GMT WED JUL 15 2015

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE LITTLE RIVER ABOVE HUNTINGTON
* UNTIL THURSDAY AFTERNOON.
* AT 2 AM WEDNESDAY THE STAGE WAS 17.0 FEET AND RISING.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST AT 17.1 FEET TONIGHT THEN FALL BELOW 
  THE 15.0 FOOT FLOOD STAGE AROUND 5 PM WEDNESDAY JULY 15.
* AT 18.0 FEET...EXTENSIVE FLOODING IS IN PROGRESS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 17.0 FEET WHICH OCCURRED 
  ON JUN 28 2015.

&&

LAT...LON 4086 8570 4097 8537 4096 8533 4088 8542
      4080 8568                       

$$

INC017-085-103-169-183-160253-
/O.EXT.KIWX.FL.W.0083.000000T0000Z-150717T1920Z/
/NMCI3.2.ER.150714T0930Z.150715T1800Z.150716T1920Z.NO/
254 AM GMT WED JUL 15 2015

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE EEL RIVER AT NORTH MANCHESTER
* UNTIL FRIDAY EVENING.
* AT 2 AM WEDNESDAY THE STAGE WAS 10.4 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 11.7 FEET AROUND  6 
  PM WEDNESDAY JULY 15 AND FALL BELOW FLOOD STAGE AROUND  7 PM 
  THURSDAY JULY 16.
* AT 11.0 FEET...FLOOD WATER NEARS THE LUMBER COMPANY AND TRAILER 
  COURT ON SOUTH MILL STREET.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 11.4 FEET WHICH OCCURRED 
  ON NOV 30 2011.

&&

LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
      4087 8599 4072 8631             

$$

INC049-085-099-131-149-160253-
/O.EXT.KIWX.FL.W.0077.150715T1800Z-150717T1800Z/
/ORAI3.1.ER.150715T1800Z.150716T0600Z.150716T1800Z.NO/
254 AM GMT WED JUL 15 2015

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE TIPPECANOE RIVER NEAR ORA
* FROM THIS EVENING TO FRIDAY EVENING.
* AT 1 AM WEDNESDAY THE STAGE WAS 11.6 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE WEDNESDAY EVENING 
  AND CREST NEAR 12.1 FEET AROUND 6 AM THURSDAY JULY 16. IT WILL FALL 
  BELOW FLOOD STAGE AROUND 6 PM THURSDAY JULY 16.
* AT 12.0 FEET...THE RIVER IS AT FLOOD STAGE...SIGNIFICANT LOWLAND 
  AND RURAL FLOODING BEGINS.

&&

LAT...LON 4109 8658 4116 8660 4117 8656 4117 8653
      4115 8657 4108 8655             

$$

INC001-179-160253-
/O.EXT.KIWX.FL.W.0080.000000T0000Z-150718T1500Z/
/LYNI3.1.ER.150714T0406Z.150716T0600Z.150717T1500Z.NR/
254 AM GMT WED JUL 15 2015

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE WABASH RIVER NEAR LINN GROVE
* UNTIL SATURDAY AFTERNOON.
* AT 2 AM WEDNESDAY THE STAGE WAS 12.1 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.3 FEET AROUND  6 
  AM THURSDAY JULY 16 AND FALL BELOW FLOOD STAGE AROUND  3 PM FRIDAY 
  JULY 17.
* AT 14.0 FEET...SECONDARY ROADS ARE BLOCKED. ROADS NEAR THE EAST 
  SIDE OF GENEVA BEGIN TO FLOOD. SOME EVACUATIONS MAY BE REQUIRED AND
  PROPERTY NEEDS TO BE TRANSFERED TO HIGHER GROUND.

&&

LAT...LON 4069 8510 4072 8508 4064 8499 4061 8502


$$

INC069-179-160253-
/O.EXT.KIWX.FL.W.0081.000000T0000Z-150719T0920Z/
/BLFI3.1.ER.150714T0305Z.150716T1200Z.150718T0920Z.NO/
254 AM GMT WED JUL 15 2015

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE WABASH RIVER NEAR BLUFFTON
* UNTIL SUNDAY MORNING.
* AT 2 AM WEDNESDAY THE STAGE WAS 12.8 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.9 FEET AROUND 12 
  PM THURSDAY JULY 16 AND FALL BELOW FLOOD STAGE AROUND  9 AM 
  SATURDAY JULY 18.
* AT 14.0 FEET...FLOODING BEGINS TO AFFECT RESIDENTIAL AREAS IN 
  NORTHERN BLUFFTON. LOW AREAS NEAR THE WASTEWATER TREATMENT PLANT 
  BEGIN TO FLOOD. PORTIONS OF ELM GROVE ROAD AND COUNTY ROAD 450 
  BEGIN TO FLOOD.

&&

LAT...LON 4085 8552 4088 8541 4078 8512 4072 8508
      4069 8511                       

$$

INC017-103-169-160253-
/O.EXT.KIWX.FL.W.0082.000000T0000Z-150717T1108Z/
/WABI3.1.ER.150714T1505Z.150715T1800Z.150716T1108Z.NO/
254 AM GMT WED JUL 15 2015

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE WABASH RIVER AT WABASH
* UNTIL FRIDAY MORNING.
* AT 2 AM WEDNESDAY THE STAGE WAS 14.3 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 15.2 FEET AROUND  6 
  PM WEDNESDAY JULY 15 AND FALL BELOW FLOOD STAGE AROUND 11 AM 
  THURSDAY JULY 16.

&&

LAT...LON 4070 8618 4078 8619 4086 8570 4081 8568
      4078 8582                       

$$

OHC003-125-137-160253-
/O.CON.KIWX.FL.W.0086.000000T0000Z-150716T2151Z/
/FTJO1.1.ER.150715T0111Z.150715T0600Z.150715T2151Z.NO/
254 AM GMT WED JUL 15 2015

THE FLOOD WARNING CONTINUES FOR
  THE AUGLAIZE RIVER NEAR FT. JENNINGS
* UNTIL THURSDAY EVENING.
* AT 12 AM WEDNESDAY THE STAGE WAS 12.6 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE VERY EARLY 
  WEDNESDAY MORNING AND CREST NEAR 14.5 FEET AROUND  6 AM WEDNESDAY 
  JULY 15 AND FALL BELOW FLOOD STAGE AROUND  9 PM WEDNESDAY JULY 15.


&&

LAT...LON 4081 8440 4101 8426 4100 8422 4092 8423
      4081 8433                       

$$

INC003-OHC125-160253-
/O.EXT.KIWX.FL.W.0084.000000T0000Z-150716T1200Z/
/FTWI3.1.ER.150715T0120Z.000000T0000Z.150715T1200Z.NO/
254 AM GMT WED JUL 15 2015

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE MAUMEE RIVER AT FT. WAYNE
* UNTIL THURSDAY AFTERNOON.
* AT 2 AM WEDNESDAY THE STAGE WAS 17.0 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR FLOOD STAGE AROUND  6 AM 
  WEDNESDAY JULY 15.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE WEDNESDAY MORNING 
  AND CREST NEAR 17.0 FEET AROUND  6 AM WEDNESDAY JULY 15 AND FALL 
  BELOW FLOOD STAGE AROUND 12 PM WEDNESDAY JULY 15.
* AT 17.0 FEET...FLOODING OCCURS IN PARKS AND FARMLAND IN ALLEN 
  COUNTY. UNPROTECTED LOWLAND AND COUNTY ROADS BECOME AFFECTED BY 
  FLOOD WATERS.

&&

LAT...LON 4107 8513 4110 8511 4110 8505 4113 8495
      4111 8492 4106 8503             

$$

INC001-003-OHC161-160253-
/O.EXT.KIWX.FL.W.0078.000000T0000Z-150719T1851Z/
/DCRI3.1.ER.150714T0437Z.150715T1200Z.150718T1851Z.NO/
254 AM GMT WED JUL 15 2015

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE SAINT MARYS RIVER NEAR DECATUR
* UNTIL SUNDAY EVENING.
* AT 2 AM WEDNESDAY THE STAGE WAS 18.9 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 19.3 FEET AROUND 12 
  PM WEDNESDAY JULY 15 AND FALL BELOW FLOOD STAGE AROUND  6 PM 
  SATURDAY JULY 18.
* AT 19.5 FEET...FLOODING EXPANDS INTO MORE FARM LAND IN THE DECATUR 
  AREA. FLOOD WATERS APPROACH PIQUA ROAD...US 224...OHIO STATE ROUTE 
  49 AND INDIANA 101 JUST NORTH OF PLEASANT MILLS. FLOOD WATER BEGINS
  TO CROSS OHIO HIGHWAY 49 NORTH OF WILSHIRE, OHIO.

&&

LAT...LON 4093 8506 4094 8504 4084 8491 4082 8494


$$

INC003-150324-
/O.CAN.KIWX.FL.W.0085.000000T0000Z-150716T2100Z/
/SASI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
254 AM GMT WED JUL 15 2015

THE FLOOD WARNING IS CANCELLED FOR
  THE SAINT MARYS RIVER AT MULDOON BRIDGE
* AT 2 AM WEDNESDAY THE STAGE WAS 13.3 FEET
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 13.3 FEET YESTERDAY 
  EVENING. THE RIVER WILL CONTINUE FALLING.
* AT 14.0 FEET...FLOODING OCCURS IN PARKS AND LOW FARMLAND THROUGHOUT
  SOUTHERN ALLEN COUNTY. THE CITY OF FORT WAYNE STARTS 24 HOUR FLOOD 
  FIGHTING PROCEDURES.


&&

LAT...LON 4104 8518 4109 8516 4109 8512 4104 8514
      4094 8504 4093 8506             

$$

INC039-113-160253-
/O.EXT.KIWX.FL.W.0070.000000T0000Z-150721T1200Z/
/CPEI3.1.ER.150710T0615Z.150715T1200Z.150721T0600Z.UU/
254 AM GMT WED JUL 15 2015

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE NORTH BRANCH ELKHART RIVER AT COSPERVILLE
* UNTIL TUESDAY AFTERNOON.
* AT 2 AM WEDNESDAY THE STAGE WAS 6.7 FEET AND STEADY.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL RISE TO A CREST NEAR 6.8 FEET AROUND 12 
  PM WEDNESDAY JULY 15 AND FALL BELOW FLOOD STAGE AROUND  6 AM 
  TUESDAY JULY 21.
* AT 7.0 FEET...THE NORTH END OF LAKEVIEW DRIVE IS COVERED BY WATER. 
  SEVERAL HOUSES HAVE WATER TO THEIR FOUNDATIONS ON STEINBERGER LAKE 
  DRIVE.


&&

LAT...LON 4150 8570 4152 8568 4149 8559 4150 8544
      4149 8543 4144 8555             

$$

INC091-141-149-150324-
/O.CAN.KIWX.FL.W.0076.000000T0000Z-150719T0000Z/
/DAVI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
254 AM GMT WED JUL 15 2015

THE FLOOD WARNING IS CANCELLED FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* AT 2 AM WEDNESDAY THE STAGE WAS 9.5 FEET
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 9.6 FEET 
  YESTERDAY EVENING. THE RIVER WILL CONTINUE FALLING.
* AT 10.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AREAS BEGINS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 10.0 FEET WHICH OCCURRED 
  ON APR 13 2007.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jul 14, 7:07 AM EDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jul 14, 7:07 AM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
707 AM EDT TUE JUL 14 2015

.SYNOPSIS...
ISSUED AT 442 AM EDT TUE JUL 14 2015

THERE IS A CHANCE THAT SHOWERS AND THUNDERSTORMS WILL REDEVELOP
TODAY WITH HIGHEST CHANCES SOUTH OF ROUTE 24. COVERAGE AND
RAINFALL RATES WILL BE LOWER THAN SEEN MONDAY. HIGHS WILL REACH
INTO THE UPPER 70S TO LOWER 80S...THOUGH MUCH COOLER NEAR LAKE
MICHIGAN WITH LOWER 70S. DRIER AIR WILL INFILTRATE THE REGION
OVERNIGHT WITH LOWS DIPPING INTO THE LOWER 60S.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 439 AM EDT TUE JUL 14 2015

SUBSTANTIALLY MORE STABLE AIRMASS IN WAKE OF SEVERE/HEAVY
RAINFALL CONVECTIVE SYSTEM MON EVE. STILL AT LEAST SMALL CHC POPS
FOR TSRA REMAIN THROUGH THE DAY AS MID LEVEL CYCLONE...CURRENTLY
OVR NRN LWR MI WITH TRAILING SHORTWAVE EXTENSION INTO CNTL
WI...PRESSES SEWD INTO ERN/CNTL LAKE ERIE BY THIS EVENING.
ATTENDANT SFC TROF TO SWEEP SWD THROUGH CWA BY 21 UTC...BRING
RAPID CESSATION OF ANY CONVECTIVE ACTIVITY. RELATIVE LOW DEGREE OF
INSTABILITY AND DWINDLING DEEP LAYER SHEAR SHOULD PRECLUDE CWA OF
STRONG/SEVERE TSRA WITH BETTER INGREDIENTS RELEGATED WELL S INTO
OH RVR VALLEY. HIEST CHC POPS ACRS FAR SRN CWA WHERE COLOCATION OF
MIDDAY SBCAPE TO 2500 J/KG AND 30-40M/12 HR HEIGHT ADJUSTMENTS
PRESENT. FARTHER NWD TREND TO EARLIER PEAK AND DWINDLING
INSTABILITY WITH TIME /1000-1500 J/KG SBCAPE WITH POPS TRAILING TO
SLIGHT CHCS. LARGE/INLAND SURGING LAKE STABILITY SHADOW ALSO
SERVES TO MITIGATE CHCS NWRN CWA TODAY AS WELL. DRY AIR ADVECTION
THROUGH TONIGHT WILL BRING SFC DPS WELL LOWR /55 TO 60 RANGE/ BY
DAYBREAK. LITTLE ADJUSTMENT TO MAX/MIN TEMPS WITH ONLY SLIGHTLY
COOLER NRN CWA IN WAKE OF EARLIER SECONDARY FNT/TROF PASSAGE AND
LAKE ENVIRONMENTS INLAND PUSH LENDING A SWD SHUNT OF TIGHTER
THERMAL GRADIENT.

&&

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 439 AM EDT TUE JUL 14 2015

BRIEF STRETCH OF QUIET WEATHER TO START THE LONG TERM PERIOD WITH
AVA ON UPSTREAM SIDE OF SLOWLY DEPARTING LONGWAVE TROUGH
SUPPORTING SUBSIDENCE/HIGH PRESSURE OVER THE GREAT LAKES. DRY N/NE
LOW LEVEL FLOW ON WEDNESDAY WILL LEAD TO A VERY PLEASANT DAY WITH
HIGHS IN THE MID TO UPPER 70S...LOWER SURFACE DEWPOINTS...AND
MOSTLY SUNNY SKIES. PRIME RADIATIONAL COOLING CONDITIONS EXPECTED
WEDNESDAY NIGHT... ESPECIALLY IN OUR NORTHEAST...WHERE CLEAR SKIES
AND VERY LIGHT NE WINDS WILL ALLOW TEMPS TO MAKE A RUN AT THE
LOWER 50S. SLIGHT WARMUP EXPECTED ON THURSDAY AS LOW LEVEL FLOW
BEGINS TO VEER MORE SOUTHWESTERLY. WAA DOESN'T REALLY CRANK UP
UNTIL THURSDAY NIGHT THOUGH AND SUSPECT HIGHS ON THURSDAY WILL
STRUGGLE TO REACH THE LOWER 80S. INCREASING WAA/ISENTROPIC ASCENT
COULD SUPPORT A FEW SHOWERS IN OUR NORTHWEST ZONES ON THURSDAY PER
LATEST GFS BUT PREFER TO HOLD WITH DRY FORECAST FOR NOW GIVEN
SUBSTANTIAL THETA-E TROUGH AND WESTWARD DISPLACEMENT OF BETTER SW
FLOW/MOISTURE ADVECTION.

RETURN TO MORE ACTIVE PATTERN FOR THE END OF THE WEEK AND WEEKEND AS
THETA-E PLUME FOLDS BACK INTO OUR REGION COURTESY SOUTHERN PLAINS
RIDGE. SEVERAL LOW AMPLITUDE WAVES WILL ALSO PASS THROUGH THE GREAT
LAKES IN WESTERLY MID/UPPER LEVEL FLOW. EXACT TIMING/PLACEMENT OF
THESE WAVES AND ASSOCIATED LOW LEVEL FRONTAL FEATURES STILL VERY
MUCH IN QUESTION AND PRECLUDES A MORE PRECISE EXTENDED FORECAST. DID
HOWEVER CONTINUE TO FOCUS SLIGHTLY HIGHER POPS IN OUR NORTHERN
COUNTIES...CLOSER TO THE MAIN STORM TRACK. OTHER MAIN STORY FOR THIS
WEEKEND WILL BE VERY HOT AND HUMID CONDITIONS AS THERMAL RIDGE IS
PUSHED NORTHWARD IN CLASSIC SUMMER PATTERN. HIGHS NEAR 90F AND
DEWPOINTS IN THE MID 70S COULD GENERATE HEAT INDICES IN THE MID TO
UPPER 90S SATURDAY AND SUNDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 704 AM EDT TUE JUL 14 2015

VFR MET CONDS THROUGH THE FORECAST PD PRIMARILY. SOME CONCERN FOR
BRIEF PD OF MVFR STRATOCU INVOF KSBN PER LAKE ENVIRONMENT
ADDITION TO MOISTURE AS SEEN WITH LWR CIGS ACRS WNCTL LWR MI.
ADDED VCSH AT KFWA MIDDAY ASSOCD WITH MARGINAL INSTABILITY AND SFC
TROF FEATUER ROTATING THROUGH NRN IN. GREATER STABILITY AT KSBN
PRECLUDES MENTION THERE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...BEACH HAZARDS STATEMENT FROM 3 PM CDT THIS AFTERNOON THROUGH
     WEDNESDAY MORNING FOR INZ003.

MI...BEACH HAZARDS STATEMENT FROM 4 PM EDT THIS AFTERNOON THROUGH
     WEDNESDAY MORNING FOR MIZ077.

OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 11 AM EDT
     WEDNESDAY FOR LMZ043-046.

&&

SYNOPSIS...MURPHY
SHORT TERM...MURPHY
LONG TERM...AGD
AVIATION...MURPHY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jul 14, 6:38 AM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
638 AM EDT TUE JUL 14 2015

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-151130-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
638 AM EDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PERIODIC THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH MONDAY.
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING AND RAINFALL
TOTALS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-151130-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
638 AM EDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND STRONG
CURRENTS ARE EXPECTED ON LAKE MICHIGAN BEACHES THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND STRONG
CURRENTS WILL PERSIST ON LAKE MICHIGAN BEACHES THROUGH WEDNESDAY
MORNING.

PERIODIC THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH MONDAY.
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING AND RAINFALL
TOTALS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-151130-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
638 AM EDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED THIS AFTERNOON
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL PERSIST THROUGH WEDNESDAY
MORNING.

PERIODIC THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH MONDAY.
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jul 14, 6:43 AM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
643 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       4 ENE LEESBURG          41.34N  85.78W
07/14/2015  M2.75 INCH       KOSCIUSKO          IN   NWS EMPLOYEE

            24 HOUR TOTAL.

&&

FISHER
Local storm report, Jul 14, 7:06 AM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
706 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     HEAVY RAIN       3 SW CROMWELL           41.38N  85.65W
07/14/2015  M2.94 INCH       NOBLE              IN   NWS EMPLOYEE

            24 HOUR TOTAL. 2.01 INCHES FELL IN THE PAST 12 HOURS.

&&

FISHER
Local storm report, Jul 14, 7:54 AM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
754 AM EDT TUE JUL 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND DMG     1 NW ROLLING HILLS      41.04N 85.29W
07/13/2015                   ALLEN              IN   BROADCAST MEDIA

            LARGE TREE BRANCHES DOWN AND 1 TREE IN THE
            ABOITE AREA, NEAR HOMESTEAD HIGH SCHOOL

&&

NWS NORTHERN INDIANA
IRIS SYSTEM
Local storm report, Jul 14, 9:27 AM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
927 AM EDT TUE JUL 14 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     2 ESE LIBER             40.40N 84.93W
07/13/2015                   JAY                IN   EMERGENCY MNGR

            NUMEROUS TREES DOWN SOUTHEAST OF PORTLAND TO
            THE COUNTY LINE. SEVERAL BLOCKING ROADS.
            TIME ESTIMATED FROM RADAR.

&&

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:42 PM EDTSpecial Weather StatementIWXKosciusko33 min
Jul 13, 8:50 PM EDTSpecial Weather StatementIWXPulaski25 min
Jul 13, 8:56 PM EDTSevere Thunderstorm WarningIWXPulaski35 min
Jul 13, 9:06 PM EDTSpecial Weather StatementIWXElkhart24 min
Jul 13, 9:13 PM EDTSevere Thunderstorm WarningIWXKosciusko, Noble47 min
Jul 13, 9:14 PM EDTAreal Flood AdvisoryIWXElkhart3 hr
Jul 13, 9:14 PM EDTSevere Thunderstorm WarningIWXElkhart, LaGrange28 min
Jul 13, 9:18 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Huntington, Wells, Whitley42 min
Jul 13, 9:23 PM EDTAreal Flood AdvisoryIWXAllen, DeKalb, Elkhart, Huntington, Kosciusko, LaGrange and 2 more3 hr
Jul 13, 9:23 PM EDTSevere Thunderstorm WarningIWXBlackford, Jay37 min
Jul 13, 9:37 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Miami, Wabash23 min
Jul 13, 9:47 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Noble43 min
Jul 13, 9:50 PM EDTAreal Flood AdvisoryIWXBlackford, Jay3 hr
Jul 13, 10:05 PM EDTSevere Thunderstorm WarningIWXAllen, Huntington, Whitley40 min
Jul 13, 10:21 PM EDTFlash Flood WarningIWXJay6 hr
Jul 13, 10:27 PM EDTFlash Flood WarningIWXAdams, Allen, Huntington, Kosciusko, Noble, Wells and 1 more6 hr
Jul 13, 11:23 PM EDTRiver Flood WarningIWXAllen, Huntington, Wabash67 hr
Jul 14, 12:40 AM EDTRiver Flood WarningIWXAdams, Wells4 days
Jul 14, 12:40 AM EDTRiver Flood WarningIWXHuntington, Wells8 days
Jul 14, 4:31 AM EDTAreal Flood WarningIWXAdams, Allen, Huntington, Jay, Wells, Whitley6 hr
Jul 14, 4:53 AM EDTBeach Hazards StatementIWX33 hr
Jul 14, 4:56 AM EDTSmall Craft AdvisoryIWX30 hr
Jul 14, 5:33 AM EDTRiver Flood WarningIWXCass, Miami, Wabash12 days
Jul 14, 5:33 AM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley61 hr
Jul 14, 10:44 AM EDTAreal Flood WarningIWXAdams, Allen, Huntington, Jay, Wells, Whitley6 hr
Jul 14, 11:02 AM EDTRiver Flood WarningIWXAllen52 hr
Jul 14, 11:40 AM EDTSpecial Weather StatementIWXAdams65 min
Jul 14, 4:45 PM EDTAreal Flood WarningIWXJay12 hr

Nearby

River Flood Warnings in Indiana, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.